Alert archive / California / Wind Advisories in 2020
Wind Advisory 7, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 13, 2020, 8:43 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2020, 8:43 PM PST (04:43 UTC)
- Expired
- Jan 14, 2020, 8:52 PM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
006 WWUS76 KHNX 140443 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 843 PM PST Mon Jan 13 2020 CAZ198-199-141300- /O.NEW.KHNX.WI.Y.0007.200114T0443Z-200115T0600Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 843 PM PST Mon Jan 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley and Kern County Desert. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Gusty winds can make travel difficult, particularly for high profile vehicles. Winds could blow around unsecured objects. Tree limbs could be blown down, resulting in a few power outages. * ADDITIONAL DETAILS...Occasional gusts near 50 mph mainly around Mojave during the night. Gusty winds will increase below the mountain passes Tuesday with gusts up to 55 mph during the afternoon. Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
962 WWUS76 KHNX 141231 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 431 AM PST Tue Jan 14 2020 CAZ198-199-142100- /O.CON.KHNX.WI.Y.0007.000000T0000Z-200115T0600Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 431 AM PST Tue Jan 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley and Kern County Desert. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Gusty winds can make travel difficult, particularly for high profile vehicles. Winds could blow around unsecured objects. Tree limbs could be blown down, resulting in a few power outages. * ADDITIONAL DETAILS...Occasional gusts near 50 mph mainly around Mojave during the night. Gusty winds will increase below the mountain passes Tuesday with gusts up to 55 mph during the afternoon. Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
072 WWUS76 KHNX 142020 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 PM PST Tue Jan 14 2020 CAZ198-199-150500- /O.CON.KHNX.WI.Y.0007.000000T0000Z-200115T0600Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1220 PM PST Tue Jan 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Sustained westerly winds 20 to 30 mph, with gusts around 50 mph. * WHERE...Indian Wells Valley and Kern County Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
212 WWUS76 KHNX 150452 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 852 PM PST Tue Jan 14 2020 CAZ198-199-150600- /O.CAN.KHNX.WI.Y.0007.000000T0000Z-200115T0600Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 852 PM PST Tue Jan 14 2020 ...WIND ADVISORY IS CANCELLED... The strongest winds across the area have decreased, therefore the advisory has been cancelled. Isolated gusts up to 40 mph are still possible through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 4:20 PM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Jan 13, 4:20 PM PST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Hanford CA 420 PM PST Mon Jan 13 2020 ...Updated Air Quality Section... .SYNOPSIS... Dry weather will prevail over the district tonight through Wednesday with seasonable afternoon temperatures. A storm system will bring rain and mountain snow to the region Thursday into Thursday night. Dry weather will return Friday and continue through Martin Luther King Jr day. && .DISCUSSION...Sunshine and seasonable temperatures prevail over much of the central California interior this afternoon. The only exception is in the Sierra foothills where clouds have been stubborn to break today and have kept temperatures below normal. In the broader picture, a brisk northwesterly flow aloft resides over the Golden State. That's been the case since Friday and it's provided a pathway for dry cold fronts to traverse southward through the central California interior. The most recent cold front breezed through the CWA last night with no precipitation. Another cold front is headed this way and, like its predecessors, will be moisture deficient by the time it gets into central California early Tuesday morning. Nonetheless, this front could bring light precipitation to Mariposa county and possibly eastern Merced county with its passage very late tonight into Tuesday morning. If so, it probably won't be more than a few hundredths of an inch. In the front's wake, west to northwest winds will become gusty again through and below the Kern county mountain passes by Tuesday afternoon and clouds could re-appear along the west slopes of the Sierra and along the north facing slopes of the Tehachapi mountains. We're hopeful, although not terribly confident, that there will be enough atmospheric mixing overnight to keep fog development in the San Joaquin Valley to a minimum. We still can't rule out patchy fog formation in the lowest elevations of the valley toward daybreak along with a recurrence of frost. Winds aloft will veer to a southwesterly direction over central California Wednesday ahead of a well advertised storm system that is sure to bring rain and mountain snow to the district Thursday into Thursday night. Before that storm makes inroads into the CWA, Wednesday should be a pretty nice day with a good deal of sunshine in most areas and slightly warmer afternoon temperatures compared to today. As the next storm system approaches Wednesday night, onshore winds will likely increase through and below the mountain passes and remain gusty until its cold front arrives Thursday morning. This includes the south end of the San Joaquin Valley and over the Grapevine where southerly winds could easily gust to 45 mph or higher Thursday morning. Otherwise, this storm will bring generous rain to the lower elevations and heavy snow to the Sierra Thursday into Thursday night. Up to two feet of new snow is possible over the highest elevations of the Sierra by late Thursday night. The storm could bring several inches of snow to Kern county's highest elevations by the time it exits into the Great Basin early Friday morning. It may be cold enough for a dusting or more of snow down to pass level by Thursday night, so folks with travel plans over the Grapevine will want to closely monitor NWS forecasts during this time. This storm will likely bring a good drenching rain to the northern half of the San Joaquin Valley as well as the east side of the valley and adjacent foothills Thursday. Rain totals will be minimized by downsloping westerly winds at the south end and west side of the valley, however. Aside from perhaps isolated showers or higher elevation snow flurries in the mountains Friday morning, dry weather will return to the region Friday as an upper level ridge of high pressure builds in from the Pacific. This ridge will dominate our pattern through Martin Luther King, Jr day and provide mostly clear skies with light winds throughout central California. During this time, night and morning fog will become a repeat occurrence in the San Joaquin Valley. Where the fog forms in the valley and when it dissipates will be the biggest forecast problem for us during this period as a strong inversion becomes established. Above the valley floor, sunshine will rule during this period and below the snow line, the afternoons will become very mild, especially this weekend. && .AVIATION... Areas of MVFR ceilings can be expected along the west slopes of the Sierra and the north facing slopes of the Tehachapi Mountains through 19z Tuesday. In the San Joaquin Valley, local IFR with patches of LIFR are possible in fog between 09z and 19z Tuesday. VFR conditions will prevail elsewhere over the Central California Interior during the next 24 hours. && .AIR QUALITY ISSUES... On Tuesday January 14 2020...Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern and Madera Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Wednesday night through late Thursday night for CAZ192>195. && synopsis...Durfee public...Durfee aviation....Andersen fire wx...Durfee weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 12:12 PM PST | Winter Storm Warning | HNX | 62 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.